A new algorithm for solving differential equations of Lane-Emden type. (English) Zbl 1023.65067

Summary: A reliable algorithm is employed to investigate the differential equations of Lane-Emden type. The algorithm rests mainly on the Adomian decomposition method with an alternate framework designed to overcome the difficulty of the singular point. The proposed framework is applied to a generalization of Lane-Emden equations so that it can be used in differential equations of the same type.


65L05 Numerical methods for initial value problems involving ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
85A15 Galactic and stellar structure
Full Text: DOI


[1] Davis, H. T., Introduction to Nonlinear Differential and Integral Equations (1962), Dover: Dover New York
[2] Chandrasekhar, S., Introduction to the Study of Stellar Structure (1967), Dover: Dover New York · Zbl 0022.19207
[4] Adomian, G.; Rach, R.; Shawagfeh, N. T., On the analytic solution of Lane-Emden equation, Foundations of Phys. Lett., 8, 2, 161-181 (1995)
[5] Adomian, G., Solving Frontier Problems of Physics: The Decomposition Method (1994), Kluwer: Kluwer Boston · Zbl 0802.65122
[6] Wazwaz, A. M., A First Course in Integral Equations (1997), World Scientific: World Scientific River Edge, NJ
[7] Wazwaz, A. M., A reliable modification of Adomian’s decomposition method, Appl. Math. Comput., 102, 77-86 (1999) · Zbl 0928.65083
[8] Wazwaz, A. M., Analytical approximations and Pade’s approximants for Volterra’s population model, Appl. Math. Comput., 100, 13-25 (1999) · Zbl 0953.92026
[9] Wazwaz, A. M., A new algorithm for calculating Adomian polynomials for nonlinear operators, Appl. Math. Comput., 111, 33-51 (2000)
[10] Shawagfeh, N. T., Nonperturbative approximate solution for Lane-Emden equation, J. Math. Phys., 34, 9, 4364-4369 (1993) · Zbl 0780.34007
[11] Cherrault, Y., Convergence of Adomian’s method, Kybernotes, 18, 2, 31-38 (1989)
[12] Adomian, G., Differential coefficients with singular coefficients, Appl. Math. Comput., 47, 179-184 (1992) · Zbl 0748.65066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.